Alert archive / Arkansas / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this winter storm warning at Feb 11, 2008, 9:39 PM CST for Dunklin County, Pemiscot County, Missouri; 5 counties in Tennessee; 6 counties in Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 9:39 PM CST (03:39 UTC)
- Expired
- Feb 12, 2008, 9:54 AM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 528 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMEG 120339 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 939 PM CST MON FEB 11 2008 ARZ008-009-017-018-026-028-MOZ113-115-TNZ001-002-019-121145- /O.UPG.KMEG.WW.Y.0004.000000T0000Z-080212T0600Z/ /O.NEW.KMEG.WS.W.0002.080212T0339Z-080212T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN- PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...DYERSBURG 939 PM CST MON FEB 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THIS REPLACES THE WINTER WEATHER ADVISORY. AN AREA OF FREEZING RAIN AND SLEET WITH EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS AREAS NORTH OF A LINE FROM JONESBORO ARKANSAS TO DYERSBURG TENNESSEE TO PARIS TENNESSEE. TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE EVENING AND OVERNIGHT HOURS ACROSS MUCH OF THIS AREA. SLICK SPOTS ON AREA ROADS ARE LIKELY TONIGHT WITH MINOR ACCUMULATIONS POSSIBLE ESPECIALLY ACROSS ELEVATED SURFACES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ003-004-121145- /O.NEW.KMEG.WS.W.0002.080212T0339Z-080212T1200Z/ WEAKLEY-HENRY- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS 939 PM CST MON FEB 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. AN AREA OF FREEZING RAIN AND SLEET WITH EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS AREAS NORTH OF A LINE FROM JONESBORO ARKANSAS TO DYERSBURG TENNESSEE TO PARIS TENNESSEE. TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE EVENING AND OVERNIGHT HOURS ACROSS MUCH OF THIS AREA. SLICK SPOTS ON AREA ROADS ARE LIKELY TONIGHT WITH MINOR ACCUMULATIONS POSSIBLE ESPECIALLY ACROSS ELEVATED SURFACES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ARZ027-TNZ020-021-048-049-051-121145- /O.NEW.KMEG.WW.Y.0005.080212T0339Z-080212T1200Z/ POINSETT-GIBSON-CARROLL-LAUDERDALE-TIPTON-CROCKETT- INCLUDING THE CITIES OF...HARRISBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON 939 PM CST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. AN AREA OF FREEZING RAIN AND SLEET WITH EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS AREAS NORTH OF A LINE FROM FISHER ARKANSAS TO COVINGTON TENNESSEE TO HUNTINGDON TENNESSEE. TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING THROUGH THE EVENING AND OVERNIGHT HOURS ACROSS MUCH OF THIS AREA. SLICK SPOTS ON AREA ROADS MAY BE POSSIBLE TONIGHT...UNTIL THE TEMPERATURES ARE NO LONGER BELOW FREEZING BY SUNRISE. MINOR ACCUMULATIONS WILL BE POSSIBLE TONIGHT ESPECIALLY ACROSS ELEVATED SURFACES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KNS
2 follow-up statements
000 WWUS44 KMEG 121011 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 411 AM CST TUE FEB 12 2008 ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019-121800- /O.EXT.KMEG.WS.W.0002.000000T0000Z-080212T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN- PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG 411 AM CST TUE FEB 12 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. FREEZING RAIN AND SLEET ARE EXPECTED ACROSS THE WARNING AREA TODAY. EMBEDDED THUNDERSTORMS IN THE PRECIPITATION THIS MORNING MAY ENHANCE PRECIPITATION RATES WITH ICE ACCUMULATIONS AVERAGING AROUND ONE QUARTER OF AN INCH AND SLEET ACCUMULATIONS AROUND ONE TO TWO INCHES. EMBEDDED THUNDERSTORMS THIS MORNING MAY LOCALLY ENHANCE PRECIPITATION AMOUNTS ESPECIALLY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL NORTH OF A LINE FROM JONESBORO ARKANSAS TO DYERSBURG TENNESSEE TO PARIS TENNESSEE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ARZ027-TNZ020-021-048-049-051-121800- /O.EXT.KMEG.WW.Y.0005.000000T0000Z-080212T2200Z/ POINSETT-GIBSON-CARROLL-LAUDERDALE-TIPTON-CROCKETT- INCLUDING THE CITIES OF...HARRISBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON 411 AM CST TUE FEB 12 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. FREEZING RAIN AND SLEET ARE EXPECTED NORTH OF A LINE FROM FISHER ARKANSAS TO COVINGTON TENNESSEE TO HUNTINGDON TENNESSEE TODAY. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH AND SLEET ACCUMULATIONS LESS THAN ONE INCH ARE ANTICIPATED ACROSS THE ADVISORY AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMEG 121554 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 954 AM CST TUE FEB 12 2008 ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019-121700- /O.CAN.KMEG.WS.W.0002.000000T0000Z-080212T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN- PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG 954 AM CST TUE FEB 12 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER STORM WARNING. THE PRECIPITATION HAS CHANGED TO ALL RAIN OR HAS ENDED. THEREFORE...THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ ARZ027-TNZ020-021-048-049-051-121700- /O.CAN.KMEG.WW.Y.0005.000000T0000Z-080212T2200Z/ POINSETT-GIBSON-CARROLL-LAUDERDALE-TIPTON-CROCKETT- INCLUDING THE CITIES OF...HARRISBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON 954 AM CST TUE FEB 12 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE PRECIPITATION HAS CHANGED TO ALL RAIN OR HAS ENDED. THEREFORE...THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ SWC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 7:16 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 11, 7:16 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CST MON FEB 11 2008
.UPDATE...
JUST ISSUED A WINTER WEATHER ADVISORY FOR AREAS NORTH OF A
JONESBORO ARKANSAS TO UNION CITY TENNESSEE LINE. WE HAVE RECEIVED
SEVERAL REPORTS OF FREEZING RAIN...SLEET...AND THUNDER SLEET.
CONTINUE TO THINK TEMPERATURES WILL REMAIN AT OR JUST BELOW
FREEZING IN THESE AREAS THROUGH AT LEAST MIDNIGHT. AT THAT POINT
WILL RE-EVALUATE TO SEE IF THE WINTER WEATHER ADVISORY WILL NEED
TO BE EXTENDED.
OTHERWISE...REST OF THE FORECAST LOOKS GOOD AND NO OTHER MAJOR
CHANGES WERE MADE FOR NOW.
&&
.PREV DISCUSSION... /ISSUED 336 PM CST MON FEB 11 2008/
DISCUSSION...
A VIGOROUS WARM FRONT EXTENDS ACROSS THE FORECAST AREA JUST NORTH
OF MEMPHIS AND THE TN/MS STATE LINE THIS AFTERNOON. TEMPERATURES RANGE
FROM AROUND 30 DEGREES IN THE NORTHWEST CORNER TO THE MID 60S IN
THE SOUTH. CLOUDS WERE ALSO MORE ABUNDANT IN THE NORTH WHILE IT
WAS SUNNY IN THE SOUTH.
EXPECT THE WARM FRONT TO PUSH NORTHWARD TO THE NORTHERN PART OF
THE FORECAST AREA LATE TONIGHT AS A SURFACE LOW TRACKS ALONG IT.
TEMPERATURES WILL RISE IN THE NORTH TONIGHT AS THE WARM FRONT
MOVES THROUGH THAT AREA WHILE SOUTH OF THE FRONT WILL EXPERIENCE A
TYPICAL DIURNAL DROP. THE APPROACHING SURFACE LOW WILL CAUSE RAIN
TO OVERSPREAD THE AREA LATER TONIGHT. AREAS WELL NORTH OF JONESBORO
MAY HAVE A BRIEF ONSET OF FREEZING RAIN LATE THIS EVENING...BUT
WARM ADVECTION WILL QUICKLY CHANGE THE PRECIPITATION TO ALL RAIN.
THE RAIN WILL CONTINUE ON TUESDAY BUT TAPER OFF FROM THE WEST IN
THE AFTERNOON. HIGH PRESSURE WILL PROVIDE SEASONABLY COOL AND
DRIER WEATHER WEDNESDAY AND THURSDAY.
THE NEXT SYSTEM WILL BE A SURFACE LOW TRACKING FROM THE NORTHWEST
GULF FRIDAY NIGHT TO MIDDLE TENNESSEE SUNDAY. THIS WILL PROVIDE
INTERVALS OF RAIN THROUGH THE PERIOD. SNOW MAY MIX WITH THE RAIN
IN THE NORTHERN COUNTIES LATE FRIDAY NIGHT AND ALSO SATURDAY NIGHT
INTO SUNDAY MORNING BEFORE ENDING. EXPECT COOL AND DRY CONDITIONS
SUNDAY NIGHT INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 47 49 27 44 / 90 90 10 0
MKL 44 47 23 40 / 90 90 20 0
JBR 34 41 24 42 / 90 60 10 0
TUP 51 57 30 44 / 30 90 40 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-
CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-RANDOLPH.
MO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DYER-LAKE-
OBION.
&&
KNSHazardous weather outlook, Feb 11, 7:54 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 754 PM CST MON FEB 11 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-130400- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 754 PM CST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN AREA OF FREEZING RAIN AND SLEET WITH EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS AREAS NORTH OF A LINE FROM JONESBORO ARKANSAS TO UNION CITY TENNESSEE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH MIDNIGHT TONIGHT. MOTORISTS ARE URGED TO BE ALERT FOR THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... PLEASE REPORT ANY SLEET OR FREEZING RAIN ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. KNS
In the hours before
Local storm report, Feb 11, 7:30 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0500 PM TORNADO 2 E BOLTON 35.32N 89.74W
02/05/2008 F2 SHELBY TN NWS STORM SURVEY
*** 1 INJ *** TORNADO INITIALLY TOUCHED DOWN ALONG HWY.
385 APPROXIMATELY 1/4 MILE EAST OF BRUNSWICK ROAD AT 500
PM. ONE HOME HAD MODERATE DAMAGE. AT THIS POINT THE
TORNADO WAS AN EF0 WITH A WIDTH OF 25 YARDS. THE TORNADO
TRAVELLED 6 MILES NON-CONTINUOUSLY. THEN WENT 3 MILES
CONTINUOUSLY BETWEEN 504 PM AND 508 PM. THE MAXIMUM
INTENSITY WAS ESTIMATED TO BE EF2 WITH A MAXIMUM WIDTH OF
150 YARDS AND RESULTED IN SIGNIFICANT DAMAGE TO SEVERAL
HOMES. THE TORNADO ENDED IN SOUTHEAST TIPTON COUNTY AT
518 PM.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN LAW ENFORCEMENT
TORNADO KNOCKED DOWN TWO 400 FOOT TENNESEE HIGHWAY
PATROL/TEMA RADIO TOWERS.
0513 PM HAIL DUBLIN 34.08N 90.50W
02/05/2008 E0.75 INCH COAHOMA MS EMERGENCY MNGR
0523 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS AMATEUR RADIO
TORNADO ON THE GROUND IN HORN LAKE.
0523 PM HAIL CLARKSDALE 34.20N 90.58W
02/05/2008 E1.00 INCH COAHOMA MS LAW ENFORCEMENT
QUARTER SIZE HAIL IN CLARKSDALE.
0527 PM TORNADO HORN LAKE 34.96N 90.04W
02/05/2008 DESOTO MS EMERGENCY MNGR
TORNADO ON THE GROUND NEAR GOODMAN ROAD AND HIGHWAY 61.
0530 PM TSTM WND DMG 1 S KENTON 36.19N 89.01W
02/05/2008 GIBSON TN PUBLIC
SHED DAMAGED AND TREES DOWNED
0532 PM TORNADO 2 NE HORN LAKE 34.98N 90.00W
02/05/2008 F2 DESOTO MS NWS STORM SURVEY
FIRST TOUCHDOWN OCCURRED AT SOUTHAVEN HIGH SCHOOL WHERE
WINDOWS WERE BLOWN OUT AND ROOF DAMAGE OCCURRED. THE
TORNADO CONTINUED NORTHEAST CAUSING SIGNIFICANT DAMAGE
NEAR THE INTERSECTION AND AIRWAYS BOULEVARD BEFORE MOVING
INTO TENNESSEE AT 536 PM CST.
0532 PM TORNADO SOUTHAVEN 34.97N 90.00W
02/05/2008 DESOTO MS UNKNOWN
DAMAGE AT 100 INDRUSTRIAL BLVD.
0532 PM TORNADO SOUTHAVEN 34.97N 90.00W
02/05/2008 DESOTO MS TRAINED SPOTTER
LARGE TREES DOWN. DAMAGE TO SOUTHAVEN HIGH SCHOOL. SIGNS
DOWN.
0535 PM TORNADO SOUTHAVEN 34.97N 90.00W
02/05/2008 DESOTO MS LAW ENFORCEMENT
DAMAGE REPORTED AT THE INTERSECTION OF GOODMAN ROAD AND
AIRWAYS.
0536 PM TORNADO 3 ENE SOUTHAVEN 35.00N 89.95W
02/05/2008 F2 SHELBY TN NWS STORM SURVEY
*** 3 FATAL, 6 INJ *** THIS TORNADO CONTINUED FROM
SOUTHAVEN MISSISSIPPI AND PROCEEDED NORTHEAST TO NEAR THE
MEMPHIS INTERNATIONAL AIRPORT. THE TORNADO STRUCK THE DSC
WAREHOUSE CAUSING THE 3 FATALITIES...THEN CONTINUED
NORTHEAST CAUSING DAMAGE AT THE HICKORY RIDGE MALL AND 6
ADDITIONAL INJURIES BEFORE LIFTING AT 545 PM CST. THE
TOTAL TORNADO PATH LENGTH WAS 11 MILES AND WIDTH WAS ONE
QUARTER MILE.
0540 PM TORNADO 3 ENE SOUTHAVEN 34.99N 89.95W
02/05/2008 DESOTO MS TRAINED SPOTTER
ROOF DAMAGE AT FEDEX FIRE STATION AT MEMPHIS
INTERNATIONAL AIRPORT. 73 KT GUST REPORTED BY WIND
SENSOR.
0559 PM TORNADO 4 N OXFORD 34.41N 89.53W
02/05/2008 F3 LAFAYETTE MS NWS STORM SURVEY
*** 2 INJ *** DAMAGE STARTED AT INDUSTRIAL AREA...ALONG
COUNTY ROAD 1032. SEVERAL INDUSTRIES WERE DAMAGED OR
DESTROYED...INCLUDING A CATERPILLAR BUILDING. NUMEROUS
HOMES WERE DESTROYED AND DAMAGED. THE PATH WAS ABOUT 8
MILES LONG TOWARD THE NORTHEAST. NUMEROUS TREES WERE
SNAPPED OR UPROOTED.
0602 PM TORNADO 5 WSW COMO 34.48N 90.02W
02/05/2008 PANOLA MS STORM CHASER
TORNADO ON THE GROUND.
0602 PM TORNADO 7 NW OXFORD 34.44N 89.61W
02/05/2008 F1 LAFAYETTE MS NWS STORM SURVEY
NUMEROUS TREES UPROOTED OR SNAPPED. THE TORNADO FIRST
TOUCHED DOWN IN A WOODED AREA BEFORE DAMAGING A HOME AND
OUTBUILDINGS. THE TORNADO MADE MULTIPLE TOUCHDOWNS AS IT
MOVED TO THE NORTHEAST.
0605 PM TORNADO PURYEAR 36.44N 88.33W
02/05/2008 HENRY TN EMERGENCY MNGR
2 HOMES DESTROYED AT PURYEAR.
0610 PM TORNADO 2 E ABBEVILLE 34.50N 89.47W
02/05/2008 LAFAYETTE MS TRAINED SPOTTER
TORNADO OBSERVED ON GROUND. GIANT TREES BROKE OFF. POWER
LINES DOWN NEAR COUNTY ROAD 215 AND COUNTY 291.
0622 PM TORNADO 9 N SOMERVILLE 35.37N 89.35W
02/05/2008 F3 FAYETTE TN NWS STORM SURVEY
*** 1 FATAL *** TORNADO TOUCHDOWN OCCURRED NEAR AKIN
ROAD. NUMEROUS TREES AND POWER LINES WERE DOWNED AS THE
TORNADO MOVED NORTHEAST. A MAN IN HIS PICKUP TRUCK INSIDE
A SHED ON YUM YUM ROAD WAS KILLED AS THE TRUCK WAS
FLIPPED AT LEAST 40 FEET. MAXIMUM WIND SPEED IN FAYETTE
COUNTY WAS 140 MPH...MAXIMUM WIDTH 500 FEET. TORNADO
CONTINUED NORTHEAST INTO HAYWOOD COUNTY AROUND 627 PM
CST.
0627 PM HAIL 5 S ASHLAND 34.76N 89.18W
02/05/2008 E1.25 INCH BENTON MS LAW ENFORCEMENT
SILVER DOLLAR SIZE HAIL REPORTED.
0627 PM TORNADO 1 SW DANCYVILLE 35.41N 89.31W
02/05/2008 F2 HAYWOOD TN NWS STORM SURVEY
TORNADO MOVED INTO SOUTHEAST HAYWOOD COUNTY FROM
NORTHEAST FAYETTE COUNTY. EF-2 DAMAGE TO DANCYVILLE AND
HILLVILLE. MAJOR DAMAGE TO 3 HOUSES...MODERATE DAMAGE TO
1 CHURCH...2 MOBILE HOMES TOTALLY DESTROYED AND
CONVENIENCE STORE SUFFERED SEVERE ROOF DAMAGE. LARGE
TREES UPROOTED OR SNAPPED. MAXIMUM WINDS 125
MPH...MAXIMUM WIDTH 600 YARDS.
0640 PM HAIL 3 S WALNUT 34.91N 88.90W
02/05/2008 E2.75 INCH TIPPAH MS TRAINED SPOTTER
BASEBALL HAIL REPORTED.
0642 PM TORNADO 6 NNW MERCER 35.56N 89.05W
02/05/2008 F3 MADISON TN NWS STORM SURVEY
*** 2 FATAL *** ENTERED WESTERN MADISON COUNTY...NEAR HWY
138 AND DICKERSON ROAD. TORNADO MOVED THROUGH
HUNTERSVILLE AROUND 650 PM CST...CAUSING EF-3 DAMAGE.
MAXIMUM WINDS 160 MPH...MAXIMUM WIDTH NEAR 3/4 QUARTERS
OF A MILE. WIDESPREAD AND SIGNIFICANT DAMAGE TO
STRUCTURES THROUGHOUT HUNTERSVILLE. INTERSTATE 40 REST
AREA SUFFERED DAMAGE...8 SEMI-TRAILORS BLOWN OVER.
0650 PM TSTM WND DMG WALNUT 34.95N 88.90W
02/05/2008 TIPPAH MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 223 AND 400. POSSIBLE TORNADO.
0650 PM HAIL JACKSON 35.63N 88.83W
02/05/2008 E2.75 INCH MADISON TN TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZE HAIL IN JACKSON NEAR THE
INTERSECTION OF MCCLELLAN AND WINDY CITY ROADS...WEST OF
THE 45 BYPASS...AND NORTH OF I-40.
0652 PM HAIL WALNUT 34.95N 88.90W
02/05/2008 M0.88 INCH TIPPAH MS UNKNOWN
NICKEL HAIL REPORTED.
0655 PM HAIL JACKSON 35.63N 88.83W
02/05/2008 E2.75 INCH MADISON TN TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZE HAIL IN JACKSON NEAR THE
INTERSECTION OF MCCLELLAN AND WINDY CITY ROADS WEST OF 45
BYPASS
0655 PM HAIL WALNUT 34.95N 88.90W
02/05/2008 E1.75 INCH TIPPAH MS TRAINED SPOTTER
GOLF BALL SIZE HAIL IN WALNUT.
0659 PM TORNADO 4 NW JACKSON 35.67N 88.88W
02/05/2008 F4 MADISON TN NWS STORM SURVEY
*** 51 INJ *** EF-4 TORNADO MOVED THROUGH UNION
UNIVERSITY IN JACKSON. PEOPLE TRAPPED IN WATER COMMONS
BUILDING AT THE UNIVERSITY. OVERTURNED VEHICLES...SEVERE
DAMAGE TO BUILDINGS ON CAMPUS AND TO BUILDINGS NEAR THE
U.S. 45 HWY BYPASS. DAMAGE AT THE REGIONAL HOSPITAL AT
CHANNING WAY DRIVE...DAMAGE AT NORTHSIDE HIGH SCHOOL AND
IN THE OAK HILL AREA. MAXIMUM WINDS 170 MPH...MAXIMUM
WIDTH 125 YARDS...PATH LENGTH 2 1/2 MILES.
0705 PM TORNADO 5 ESE FAIRVIEW 35.73N 88.77W
02/05/2008 F3 MADISON TN NWS STORM SURVEY
EF-3 TORNADO...MAXIMUM WIND SPEED 145 MPH...MAXIMUM WIDTH
100 YARDS...2 MILES IN LENGTH. NUMEROUS HOMES AND A FIRE
STATION SIGNIFICANTLY DAMAGED.
0706 PM TORNADO 5 N THEO 35.01N 88.70W
02/05/2008 ALCORN MS LAW ENFORCEMENT
TORNADO AT COUNTY ROAD 654-A...DAMAGE AND INJURIES
REPORTED AT UNION CENTER COMMUNITY. STATUS OF INJURIES
UNKNOWN.
0711 PM HAIL MEDINA 35.80N 88.77W
02/05/2008 M1.25 INCH GIBSON TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
0712 PM HAIL 3 N RAMER 35.11N 88.62W
02/05/2008 E2.75 INCH MCNAIRY TN PUBLIC
0719 PM TORNADO 3 W COLT 35.13N 90.87W
02/05/2008 ST. FRANCIS AR AMATEUR RADIO
TORNADO IN THE COLT AND WHEATLEY COMMUNITY.
0720 PM TORNADO 1 WNW DALTON 36.42N 91.17W
02/05/2008 F1 RANDOLPH AR NWS STORM SURVEY
*** 4 INJ *** 1 HOUSE DESTROYED...5 HOMES WITH MODERATE
DAMAGE...1 OUTBUILDING TOTALLY DESTROYED. LARGE METAL
BUILDING SEVERLY DAMAGED. 9 MILES NON CONTINUOUS LENGTH
STARTING AT 1 WNW DALTON TO NEAR WARM SPRINGS. MAXIMUM
WIDTH 200 YARDS. STORM SURVEY TEAM DETERMINED THE TORNADO
TO BE AN EF1 WITH WINDS NEAR 110 MILES AN HOUR. INJURIES
WERE MINOR.
0723 PM TORNADO EASTVIEW 35.09N 88.55W
02/05/2008 MCNAIRY TN TRAINED SPOTTER
TORNADO IN EASTVIEW COMMUNITY.
0740 PM TORNADO 4 NW SAVANNAH 35.26N 88.29W
02/05/2008 F4 HARDIN TN NWS STORM SURVEY
*** 3 FATAL, 5 INJ *** THE TORNADO FIRST TOUCHDOWN
OCCURRED WEST OF THE TENNESSEE RIVER NEAR THE
INTERSECTION OF COFFEE LANDING ROAD AND TOWBOAT LANE.
EXTENSIVE DAMAGE TO 35 TO 50 HOMES AND NUMEROUS DOWNED
TREES OCCURRED AS THE TORNADO MOVED NORTHEAST. THE THREE
DEATHS OCCURRED IN MOBILE HOMES NEAR THE SWIFT COMMUNITY.
THE TORNADO LIFTED NEAR THE INTERSECTION OF HIGHWAY 114
AND 128 AROUND 757 PM CST. TOTAL PATH LENGTH WAS 15 MILES
AND MAXIMUM WIDTH WAS ONE HALF MILE.
0750 PM HAIL 8 SSW POCAHONTAS 36.16N 91.02W
02/05/2008 E1.00 INCH RANDOLPH AR TRAINED SPOTTER
QUARTER SIZE HAIL SOUTHEAST OF MIDDLETON AREA.
0750 PM HAIL HUNTINGDON 36.01N 88.41W
02/05/2008 E1.75 INCH CARROLL TN EMERGENCY MNGR
GOLF BALL SIZE HAIL
0755 PM HAIL 8 SE JACKSON 35.55N 88.73W
02/05/2008 E1.00 INCH MADISON TN PUBLIC
QUARTER SIZE HAIL AND 40 TO 45 MPH WINDS.
0802 PM TORNADO 4 SE CHERRY VALLEY 35.36N 90.70W
02/05/2008 CROSS AR LAW ENFORCEMENT
TORNADO AT INTERSECTION OF HIGHWAYS 42 AND 401
0810 PM TORNADO 2 W EVENING STAR 36.18N 90.74W
02/05/2008 GREENE AR LAW ENFORCEMENT
TORNADO IN THE OKEAN AREA NEAR HWY 90 AND HWY 34
0812 PM HAIL LEPANTO 35.61N 90.33W
02/05/2008 E0.75 INCH POINSETT AR TRAINED SPOTTER
PENNY HAIL JUST WEST OF LEPANTO.
0820 PM TORNADO 9 N WYNNE 35.36N 90.79W
02/05/2008 CROSS AR FIRE DEPT/RESCUE
POSSIBLE TORNADO TOUCHDOWN NINE MILES NORTH OF WYNNE OR 6
MILES WEST OF VANNDALE
0822 PM TORNADO MARMADUKE 36.19N 90.39W
02/05/2008 GREENE AR LAW ENFORCEMENT
TORNADO ON THE GROUND IN THE MARMADUKE.
0834 PM HAIL WEINER 35.62N 90.90W
02/05/2008 E0.75 INCH POINSETT AR LAW ENFORCEMENT
0855 PM TORNADO 5 SW JENNETTE 35.11N 90.47W
02/05/2008 ST. FRANCIS AR LAW ENFORCEMENT
ROOF TORN OFF HOUSE TRAILER IN SHELL LAKE, AR COMMUNITY.
0856 PM TORNADO 8 W PARKIN 35.26N 90.69W
02/05/2008 CROSS AR PUBLIC
TORNADO ON THE GROUND 8 MILES WEST OF PARKIN
0910 PM TORNADO 3 E FORREST CITY 35.01N 90.73W
02/05/2008 ST. FRANCIS AR AMATEUR RADIO
POSSIBLE TORNADO 3E OF FORREST CITY.
0950 PM TORNADO 2 N RIPLEY 35.77N 89.53W
02/05/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN 42 INCHES IN DIAMETER IN THE DRY HILL AREA.
1000 PM HAIL UNION CITY 36.42N 89.05W
02/05/2008 E0.75 INCH OBION TN EMERGENCY MNGR
PENNY SIZE HAIL IN UNION CITY.
1025 PM TSTM WND DMG TROY 36.34N 89.16W
02/05/2008 OBION TN EMERGENCY MNGR
POWER LINES AND TREES DOWN COUNTYWIDE INCLUDING NEAR THE
TROY AREA.
1035 PM TSTM WND DMG TRENTON 35.97N 88.94W
02/05/2008 GIBSON TN TRAINED SPOTTER
STRUCTURAL DAMAGE TO HOMES AND BUSINESSES. ROOF DAMAGE.
AWNINGS TORN OFF AND SCATTERED ABOUT.
1035 PM TSTM WND GST SENATOBIA 34.62N 89.97W
02/05/2008 E60.00 MPH TATE MS LAW ENFORCEMENT
50 TO 60 MPH ESTIMATED WIND GUSTS IN SENATOBIA.
1037 PM TSTM WND DMG BROWNSVILLE 35.59N 89.25W
02/05/2008 HAYWOOD TN PUBLIC
SMALL LIMBS DOWN...VERY LITTLE HAIL.
1041 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
02/05/2008 TATE MS TRAINED SPOTTER
THUNDERSTORM WIND GUSTS OF UP TO 50 MPH ESTIMATED BY
TRAINED OBSERVER. MINOR FLOODING OF APARTMENT BREEZEWAYS
AT NWCC CAMPUS. STREET FLOODED AT ALUMNI DRIVE.
1042 PM HAIL 5 S HENDERSON 35.37N 88.65W
02/05/2008 M1.75 INCH CHESTER TN EMERGENCY MNGR
GOLF BALL SIZE HAIL.
1055 PM HAIL BYHALIA 34.86N 89.69W
02/05/2008 E0.75 INCH MARSHALL MS TRAINED SPOTTER
PENNY SIZE HAIL IN MARSHALL COUNTY.
1055 PM HAIL BYHALIA 34.86N 89.69W
02/05/2008 E0.75 INCH MARSHALL MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN MARSHALL COUNTY.
1055 PM TSTM WND DMG BYHALIA 34.86N 89.69W
02/05/2008 MARSHALL MS PUBLIC
TREES DOWNED IN THE AREA.
1100 PM TORNADO REAGAN 35.52N 88.35W
02/05/2008 HENDERSON TN EMERGENCY MNGR
TORNADO REPORTED IN REAGAN AREA ALONG WITH DIME SIZE
HAIL.
1128 PM TSTM WND DMG BETHLEHEM 34.57N 89.33W
02/05/2008 MARSHALL MS EMERGENCY MNGR
ONE BARN DAMAGED ON WHALEY RD. IN BETHLEHEM COMMUNITY IN
SOUTHEAST MARSHALL COUNTY. NUMEROUS TREES DOWN AND POWER
OUTAGES. NO INJURIES REPORTED.
1141 PM HAIL WHITEVILLE 35.33N 89.15W
02/05/2008 M0.25 INCH HARDEMAN TN EMERGENCY MNGR
1/4 INCH HAIL OBSERVED BY EMA IN WHITEVILLE IN HARDEMAN
COUNTY.
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:51 PM CST | Winter Weather Advisory | MEG | Dunklin, Pemiscot | 3 hr |
| Feb 12, 1:28 PM CST | Winter Weather Advisory | MEG | Dunklin, Pemiscot | 8 hr |
| Feb 11, 9:39 PM CST | Winter Weather Advisory | MEG | Carroll, Crockett, Gibson, Lauderdale, Tipton | 12 hr |
Nearby
Winter Storm Warnings in Arkansas, 2008Winter Storm Warnings in Tennessee, 2008Winter Storm Warnings in Missouri, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.